Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 40, NWS Lubbock, TX

April 24, 20154 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 24, 2015, 1:18 PM CDT for 4 counties in Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2015, 1:18 PM CDT (18:18 UTC)
Expired
Apr 24, 2015, 2:00 PM CDT
In force
42 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX

The radar

The Altus AFB radar (KFDR), 139 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.3 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:41 PM CDT, 37 minutes earlier.

Area forecast discussion, Apr 24, 12:41 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1241 PM CDT FRI APR 24 2015

.AVIATION...
LINE OF TSRA THAT RECENTLY CLEARED LBB AND PVW WILL IMPACT CDS
BEFORE 20Z LIKELY ACCOMPANIED BY SOME TEMPO VIS REDUCTIONS FROM
MODERATE OR HEAVY RAIN.

OTHERWISE...W-SW WINDS HAVE BEEN SLOW TO INCREASE TO 30 MPH BUT
THIS IS STILL EXPECTED TO UNFOLD FROM W-E IN THE COMING HOURS AS
DRIER AIR ARRIVES FROM NEW MEXICO.

LBB LOOKS TO STAY SHY OF AIRPORT WX WARNING CRITERIA OF 30
KNOTS...BUT WILL REVISIT THIS AS TRENDS DICTATE. W WINDS TO SCALE
BACK AT SUNSET BUT WILL REMAIN BREEZY OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 1048 AM CDT FRI APR 24 2015/

UPDATE...
UPDATED TO INCREASE CLOUD COVER THROUGH EARLY AFTERNOON AND ALSO
TO ADJUST POPS HIGHER IN OUR SE ZONES FOR SCATTERED TO NUMEROUS
SHOWERS AND TSTORMS.

START TIME OF WIND ADVISORY AT NOON WILL BE LEFT INTACT FOR
NOW...HOWEVER WIDESPREAD 30+ MPH WINDS WILL LIKELY BE DELAYED A
FEW HOURS LONGER GIVEN A NEARLY MERIDIONAL FETCH OF SUBTROPICAL
CLOUDS EVIDENT ON WATER VAPOR FROM THE DAVIS MOUNTAINS NNE TO THE
SW PANHANDLE. AS A RESULT...LOW LEVEL MOISTURE AS FAR WEST AS
SOUTHEAST NM HAD YET TO EVEN BEGIN MIXING OUT AT 1530Z. HOWEVER...
A SHARP DRY SLOT CRESTING THE SACRAMENTOS WILL MAKE QUICK WORK OF
THIS MOISTURE IN THE HOURS AHEAD AND SHOULD SECURE WINDY
CONDITIONS FOR MUCH OF OUR AREA BY MID-LATE AFTERNOON.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR TXZ021>042.

&&

93
Hazardous weather outlook, Apr 24, 1:01 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
101 PM CDT FRI APR 24 2015

TXZ021>044-251815-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
101 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ROLLING
PLAINS THIS AFTERNOON. SMALL HAIL...BRIEF HEAVY RAINFALL AND WIND
GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE.

STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON CREATING WIND
SPEEDS IN EXCESS OF 30 MPH WITH GUSTS NEAR 50 MPH ACROSS MUCH OF THE
REGION. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA EXCEPT FOR
THE SOUTHERN ROLLING PLAINS.

ELEVATED FIRE DANGER IS POSSIBLE TODAY ESPECIALLY ACROSS THE FAR
SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS...WITH
STRONG WINDS COMBINING WITH DRY SURFACE CONDITIONS AND ABOVE
AVERAGE TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED FIRE DANGER IS POSSIBLE ACROSS THE FAR SOUTHWEST TEXAS
PANHANDLE AND NORTHWEST SOUTH PLAINS ON SATURDAY.

THERE MAY BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
ROLLING PLAINS LATE SUNDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 6:14 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 16 more14 hr
Apr 24, 11:51 AM CDTAreal Flood AdvisoryLUBLubbock54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.